MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ROTATABLE CLIP FIXING DEVICE

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ROTATABLE CLIP FIXING DEVICE
Model Number HX-201UR-135
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The exact cause of the reported event cannot be determined at this time.However, the model hx-201ur-135 instruction manual warns users ¿do not use the instrument if the distal end of the coil sheath or clip pipe is deformed.Using an instrument in this condition may result in the clip catching on the rim of the coil sheath after clipping, which could make it impossible to remove the clip from the coil sheath.Confirm that there are no sharp protrusions, burrs or edges on the distal end of the insertion portion.Gently run your fingertips over the entire length of the insertion portion to check for any crushed areas, excessive bends, broken areas or other damage.Make sure that there are no cracks on the handle.¿.
 
Event or Problem Description
Olympus was informed that during a therapeutic colonoscopy procedure, a small piece of metal broke off from a third clip and fell into the patient¿s colon.It was reported that the physician deployed the first two clips successfully; however, this clip required multiple attempts.The patient's colon flushed and the device fragment was then suction out.There was no additional bleeding observed.The intended procedure was completed with the same device.There was no patient injury reported.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to make a correction on the procode from mnd to pkl.

Brand Name
SINGLE USE ROTATABLE CLIP FIXING DEVICE
Common Device Name
SINGLE USE ROTATABLE CLIP FIXING DEVICE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to
MDR Report Key7803927
Report Number2951238-2018-00487
Device Sequence Number16651551
Product Code PKL
UDI-Device Identifier04953170193026
UDI-Public04953170193026
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K013066
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-201UR-135
Device Catalogue NumberHX-201UR-135
Device Lot Number78K
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/01/2018
Supplement Date Received by Manufacturer02/20/2019
Initial Report FDA Received Date08/21/2018
Supplement Report FDA Received Date03/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1